Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Nonorthogonal stagnation flow on the surface of a quiescent fluid--an exact solution of the Navier-Stokes equation

Author: Tianshu Liu
Journal: Quart. Appl. Math. 50 (1992), 39-47
MSC: Primary 76D05
DOI: https://doi.org/10.1090/qam/1146622
MathSciNet review: MR1146622
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An exact solution of the Navier-Stokes equation that describes the two-dimensional impingement of a light fluid on the surface of a heavier fluid at an arbitrary angle of incidence, assuming no surface distortion is obtained.

References [Enhancements On Off] (What's this?)

  • [1] K. Hiemenz, Die Grenzschicht an einem in den gleichformigen Flussigkeitsstrom eingetauchten geraden Kreiszylinder, Dingl. Polytech. J. 326, 321 (1911)
  • [2] L. Howarth, On the calculation of the steady flow in the boundary layer near the surface of a cylinder in a stream, ARC RM 1632 (1935)
  • [3] J. T. Stuart, The viscous flow near a stagnation point when the external flow has uniform vorticity, J. Aerospace Sci. 26, 124-125 (1959)
  • [4] K. Tamada, Two-dimensional stagnation-point flow impinging obliquely on a plate wall, J. Phys. Soc. Japan 46, 310-311 (1979)
  • [5] J. M. Dorrepaal, An exact solution of the Navier-Stokes equation which describes non-orthogonal stagnation-point flow in two dimensions, J. Fluid. Mech. 163, 141-147 (1986) MR 834711
  • [6] C. Y. Wang, Stagnation flow on the surface of a quiescent fluid--An exact solution of the Navier-Stokes equation, Quart. Appl. Math. 43, 215-223 (1985) MR 793530
  • [7] D. H. Peregrine, The fascination of fluid mechanics, J. Fluid. Mech. 106, 50-80 (1981)
  • [8] L. J. Crane, Flow past a stretching plate, Z. Angew. Math. Phys. 21, 645-647 (1970)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D05

Retrieve articles in all journals with MSC: 76D05

Additional Information

DOI: https://doi.org/10.1090/qam/1146622
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society